MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE THEMIS STYLUS CYLINDER; KNEE INSTRUMENT: FEM BALANCED SIZER

DEPUY IRELAND - 9616671 ATTUNE THEMIS STYLUS CYLINDER; KNEE INSTRUMENT: FEM BALANCED SIZER
Catalog Number 254506010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the fem sizer cylinder will not go down the cr right femoral sizer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Investigation summary
=
> it was reported that the fem sizer cylinder will not go down the cr right femoral sizer.No obvious reason.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the attune themis stylus cylinder shows signs of scratches around the device.The scratches on the device may be due to multiple causes like an off axis assemble angle before the cylinder is align correctly to the sizer, prying motion while the attempts at assembly and disassembly from the sizer, tools and hard edges coming in contact with the device, however a definitive root cause cannot be determined due to the low incidence of this issue.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed with the alleged mating sizer and the cylinder was able to go all the way down by applying more pressure to it than what it is intended, since the device show signs of difficulty to assemble due to the scratches of the cylinder the assembly issues can be confirmed.The overall complaint was confirmed as the observed condition of the attune themis stylus cylinder would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
ATTUNE THEMIS STYLUS CYLINDER
Common Device Name
KNEE INSTRUMENT: FEM BALANCED SIZER
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20832545
Report Number1818910-2024-24735
Device Sequence Number4159536
Product Code HWT
UDI-Device Identifier10603295514381
UDI-Public(01)10603295514381(10)GB125581
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254506010
Device Lot NumberGB125581
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/26/2024
01/13/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date12/27/2024
01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale